MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 11MM SZ 6-7 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LEGION HK GD MOTION ISRT 11MM SZ 6-7 LT; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71423363
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a legion hk's axle break.
 
Additional Manufacturer Narrative
The affected legion hk guided motion insert and legion hinge sleeve were not returned for evaluation.As the devices were not made available for investigation, the failure mode cannot be determined or confirmed.However, batch number was provided for both devices.Thus, a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.Our investigation including a review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode.There is no information that would suggest the implanted devices failed to meet specifications.A clinical evaluation noted that the photos, in addition to the x-rays were reviewed but do not indicate the reason for the breakage.Without the requested clinical information or the explant, the root cause of the implant fracture cannot be determined.The future impact to the patient beyond the revision cannot be determined.No further clinical/medical assessment is warranted at this time.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
LEGION HK GD MOTION ISRT 11MM SZ 6-7 LT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8108106
Report Number1020279-2018-02620
Device Sequence Number1827676
Product Code KRO
UDI-Device Identifier00885556031209
UDI-Public00885556031209
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K081111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Catalogue Number71423363
Device Lot Number14BM08151
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer11/15/2018
11/15/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date02/26/2019
03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PART NUMBER 71421307 / LOT NUMBER 15DAF0008D; PART NUMBER 71421377 / LOT NUMBER 16GM17810; PART NUMBER 71424188/ LOT NUMBER 17ASM0075A; PART NUMBER 71424223 / LOT NUMBER 17ASM0434A; PART NUMBER 71424225 / LOT NUMBER 17CSM0421A; PART NUMBER 71421377 / LOT NUMBER 16GM17810
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR